MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 38MM, EPLUS

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 38MM, EPLUS
Model Number 521-01-238
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a peri prosthetic fracture distal to the humeral stem that occurred during the primary surgery.As well as a loose glenoid component.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a peri prosthetic fracture distal to the humeral stem and loose glenoid component.The in-vivo length of patient service for the implant was 8 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the distal humeral stem fracture and glenoid loosening.There are multiple factors that may contribute to the event that are outside the control of djo surgical are loose joint from inadequate soft tissue support, improper surgical technique, degenerative bone, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID, SZ 38MM, EPLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6941440
Report Number1644408-2017-00853
Device Sequence Number692109
Product Code PAO
UDI-Device Identifier00888912025096
UDI-Public(01)00888912025096
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model Number521-01-238
Device Catalogue Number521-01-238
Device Lot Number798N1032
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1655; 520-01-012, LOT 456G1230; 520-42-016. LOT 909C1089
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR